# SDR AALA2016F00001

- Difficulty date: October 29, 2015
- Submitted: October 30, 2015
- Operation: General aviation
- Aircraft: N801AC
- Make and model: Boeing 787-8
- Aircraft serial: 801A
- Aircraft time: 2,021 hours, 416 cycles
- System (JASC): 2561 · Life Jacket
- Part: Tab
- Condition: Missing
- Location: Access Panel
- Component: Seat
- Component part number: UNKNOWN
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON FIRST CLASS AND BUSINESS CLASS, SEATS LAY FLAT, SEAT POSITIONED, THE OPENING OF THE LIFE VEST COMPARTMENT SHOULD HAVE A PULL CLIP/TAB AVAILABLE TO OPEN THE LIFE VEST COMPARTMENT TO EXTRACT THE LIFE VEST FOR USE DURING EMERGENCY SITUATIONS.  THE PULL CLIP/TAB IS MISSING FROM THE ACCESS PANEL AFTER BEING KNOCKED OFF DURING FLIGHT BY PASSENGERS, DURING CLEANING PROCESSES, OR OTHER LIGHT DUTY ABUSE, AS WAS FOUND DURING AN A CHECK ON SEVERAL LAY FLAT SEAT POD ASSEMBLIES. THE DESIGN OF SAID CLIPS IS VERY FLIMSY AND IT'S FORM, FIT AND FUNCTION IS SUSPECT. THE LACK OF A PULL OPEN CLIP/TAB PROHIBITS THE LIFE VEST FROM BEING ACCESSED DURING EMERGENCY SITUATIONS.  IT HAS BEEN DETERMINED THAT INSPECTION OF VESTS CAN ALSO RESULT IN THE TAB BEING PULLED OFF OF THE PANEL. THERE ARE POTENTIALLY NUMEROUS MISSING TABS WITHIN THE ENTIRE FLEET OPERATED AT THE AIRLINE.
